Journal Article

Toxic Shock-Like Syndrome Associated with Staphylococcal Enterocolitis in an HIV-Infected Man

Donald P. Kotler, Uriel Sandkovsky, Patrick M. Schlievert and Emilia Mia Sordillo

in Clinical Infectious Diseases

Published on behalf of Infectious Diseases Society of America

Volume 44, issue 12, pages e121-e123
Published in print June 2007 | ISSN: 1058-4838
Published online June 2007 | e-ISSN: 1537-6591 | DOI: http://dx.doi.org/10.1086/518286
Toxic Shock-Like Syndrome Associated with Staphylococcal Enterocolitis in an HIV-Infected Man

More Like This

Show all results sharing these subjects:

  • Infectious Diseases
  • Immunology
  • Public Health and Epidemiology
  • Microbiology

GO

Show Summary Details

Preview

A human immunodeficiency virus-infected individual developed severe secretory diarrhea due to infection with Staphylococcus aureus. When octreotide therapy was initiated, a toxic shock-like syndrome developed that was associated with fever, multisystem organ damage, and ultimately, desquamation of the palms and soles. The isolate was methicillin susceptible and produced enterotoxins B and C. This is, to our knowledge, the first reported case of toxic shock syndrome to develop secondary to staphylococcal enterocolitis in an adult.

Journal Article.  2025 words.  Illustrated.

Subjects: Infectious Diseases ; Immunology ; Public Health and Epidemiology ; Microbiology

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.